Meth has become a commonly used street drug in the U.S. and hits the central nervous system giving users a rush of energy. It is a highly addictive drug and causes severe health problems. It is even more dangerous for people who have relapsed as they have higher chances of overdose.
Meth is available in the form of white powder, a capsule or crystals. The powder could be gray or yellowish – brown in color depending on its purity with no specific smell and bitter taste. Crystal meth is an expensive and purer form.
Consumption Methods and Overdose
There are several ways to consume meth like smoking, snorting, ingesting and injecting. All these methods require specific tools. Here are some tools used in all these methods:
- Smoking: bubble – ended pipe, burnt spoon (to melt the drug), lighter (to heat the drug)
- Snorting: hollow pens, rolled currency notes, razor blades, straws
- Injecting: lighter, burnt spoon, needle, a band (to tie around arm to identify veins)
The most risky method is smoking and has a higher chance of overdose. The drug enters the system faster by smoking and can easily result in overdose.
Symptoms Of Overdose
Meth overdose symptoms could be different for every individual depending on their height, weight, age and gender. Symptoms of meth overdose are:
- Stomach aches
- Nausea and vomiting
- Racing or slow heartbeats
- Chest pain
- Increased blood pressure
- Heavy breathing
- High temperatures
Emergency Care For Overdose
If you find anyone overdosing of meth, immediately call 911. While you wait for the help to arrive, prepare yourselves to answer questions like:
- How was meth consumed?
- What was its quantity?
- How long has it been since the overdose?
- Was meth combined with other drugs while consumption?
- Does the patient have any allergies or health conditions?
- What is the approximate age and weight of the patient?
The person under emergency care undergoes:
- Drug and poison toxicology screening
- Injecting IV (through a vein) fluids or medication
- Breathing support or oxygen
- CT (computerized tomography) scan
- ECG (electrocardiogram) scan
- Blood and urine tests
- Chest x-ray
- Other medications
Long-Term Health Effects Of Meth Overdose
Overdose from meth can lead to long term health damages like:
- Chronic anxiety
- Chronic psychosis
- Brain damage
- Kidney damage and failure
- Heart and vein damage
- Muscle death
In case of extreme overdose, the patient can go into coma or even die.
Meth withdrawal is not dangerous but is uncomfortable and difficult to carry out on your own. Hence, it should be attempted under supervision. Here are some signs of meth withdrawal:
- Intensified meth cravings
- Joint and muscle pain
Skyward treatment offers high quality care to every patient. Our staff provides medical help to the patients undergoing meth detox. It helps them fight the withdrawal symptoms. We also use clinically proven therapies to treat our patients like:
- Stress – management practices
- Dialectical and cognitive behavioral therapies (DBT and CBT)
- Motivational interviewing
- Adventure therapy
- Art therapy
- Family therapy
- Dual – diagnosis treatment